Alert archive / Texas / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood watch at Sep 14, 2008, 9:56 AM CDT for 5 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 9:56 AM CDT (14:56 UTC)
- Expired
- Sep 14, 2008, 3:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- None
Counties Aransas County, TX, Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 86 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 14, 4:46 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 14, 4:46 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 AM CDT SUN SEP 14 2008
.SHORT TERM...WITH IKE NOW RACING ACROSS THE MIDWEST AND LOSING
TROPICAL CHARACTERISTICS...FOCUS SHIFTS TO A BOUNDARY MOVING
ACROSS CENTRAL TEXAS TOWARD THE COAST. MOISTURE POOLING OUT AHEAD
OF THIS BOUNDARY IS CREATING IMPRESSIVE PWAT TOTALS...AND WITH
BOUNDARIES FROM PREVIOUS CONVECTION AND MOISTURE POOLING FROM
ONSHORE FLOW...EXPECT MULTIPLE ROUNDS OF SLOW MOVING SHOWERS TO
PROVIDE FAIR TO GOOD COVERAGE THROUGH THE SHORT TERM.
HAVE STAGGERED POPS SLIGHTLY FROM WEST TO EAST GIVEN WHERE MODELS
FOCUS LOW LEVEL MOISTURE CONVERGENCE. HIGH TEMPERATURES WILL BE
ABOVE NORMAL FOR ONE MORE DAY GIVEN PROJECTED HEIGHT FIELD.
BOUNDARY IS PROGGED TO MAKE SLOW PROGRESS TOWARD THE COAST...THEN
STALL OUT AND EVENTUALLY DIMINISH. ALTHOUGH NOT A COLD FRONT...THE
PRESENCE OF THE BOUNDARY AND ASSOCIATED CLOUDS AND PRECIPITATION
WILL DROP HIGHS BACK INTO THE 80S INTO MIDWEEK.
&&
.MARINE...THE NORTHWEST GULF IS SLOWLY RETURNING TO NORMAL AFTER
IKES DEPARTURE. WILL CARRY THE COASTAL FLOOD ADVISORY AND SCA
UNTIL EXPIRATION AT 7AM...THEN LET HEADLINES DROP AS WINDS AND
SEAS DIMINISH. MAY NEED ANOTHER SCA TOWARD THE END OF THE SHORT
TERM HOWEVER AS THE BOUNDARY APPROACHES THE COAST.
&&
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...THE MAIN CONCERN FOR THE
LONG TERM WILL BE HOW LONG TO KEEP THE PRECIP CHANCES GOING AND HOW
HIGH TO GO WITH POPS DURING THE BEGINNING OF THE PERIOD. A COLD
FRONT IS PROGGED TO MOVE ACROSS THE REGION DURING THE DAY ON MONDAY.
THE BULK OF THE PRECIP WILL OCCUR DURING THE SHORT TERM...HOWEVER
SUFFICIENT MOISTURE (PWAT VALUES IN THE RANGE OF 1.5 TO 1.9 INCHES)
AND SOME OVERRUNNING WILL BE ENOUGH TO MAINTAIN AT MOST CHANCE POPS
ACROSS THE SOUTHERN CWFA AND COASTAL WATERS MONDAY NIGHT/TUESDAY
MORNING. BY TUESDAY AFTERNOON THE PRECIP CHANCES DIMINISH AS THE
FRONT IS PROGGED TO SHIFT SOUTH OF THE AREA AND DRIER AIR WILL ALSO
HAVE MOVED INTO THE REGION. THE FORECAST WILL REMAIN DRY THROUGH AT
LEAST THE END OF THE WEEK AS HIGH PRESSURE TAKES CONTROL OF THE
WEATHER. DAYTIME HIGHS AND OVERNIGHT LOWS WILL GENERALLY BE 5 TO 10
DEGREES BELOW NORMAL DURING THE BEGINNING OF THE WEEK AND A GRADUAL
WARMING TREND WILL RETURN THE TEMPS TO NEAR NORMAL VALUES THROUGH
THE WEEK. ONSHORE FLOW IS EXPECTED TO RETURN BY THE END OF THE WEEK
BRINGING WITH IT A GRADUAL RETURN OF MOISTURE TO THE AREA.
THEREFORE...BY THE END OF THE PERIOD ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 91 72 83 64 85 / 70 50 40 20 10
VICTORIA 91 67 84 61 85 / 70 40 20 10 10
LAREDO 94 72 82 65 89 / 80 60 40 20 10
ALICE 93 71 84 62 85 / 70 50 40 20 10
ROCKPORT 91 72 83 66 83 / 70 50 40 20 10
COTULLA 91 69 83 61 87 / 60 40 20 10 10
KINGSVILLE 93 71 83 62 85 / 70 60 40 30 10
NAVY CORPUS 90 74 83 69 84 / 70 60 40 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JV/71...SHORT TERM
KR/97...LONG TERMHazardous weather outlook, Sep 14, 5:55 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 555 AM CDT SUN SEP 14 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 555 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WEAK BOUNDARY PUSHING ACROSS CENTRAL TEXAS WILL FOCUS ON VERY MOIST AIR OVER THE COASTAL BEND TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. THE MAIN THREAT IS FOR LOCALLY HEAVY RAINFALL...AS STORM MOTION WILL BE SLOW DUE TO WEAK WINDS ALOFT. WIDESPREAD FLOODING IS NOT ANTICIPATED...BUT LOCAL PONDING OF WATER OR SLOW DRAINAGE IS POSSIBLE IN FAVORED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS A WEAK BOUNDARY AFFECTS THE REGION...THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MONDAY...WITH ONLY A SLIGHT CHANCE EXPECTED ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE BEHIND THE FRONT ON MONDAY AND TUESDAY IN THE GULF OF MEXICO. .LONG TERM FIRE WEATHER DISCUSSION... A COLD FRONT WILL SLOWLY DRIFT SOUTH MONDAY AND TUESDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF THE BOUNDARY. AN UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL UNITED STATES BY TUESDAY...RESULTING IN COOLER AND DRIER AIR OVER SOUTH TEXAS BY MONDAY NIGHT...WITH NEAR TO SLIGHTLY BELOW NORMAL AFTERNOON HUMIDITIES AND TEMPERATURES IN THE WAKE OF THE FRONT THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:05 PM CDT | Areal Flood Advisory | CRP | Bee | 55 min |
| Sep 13, 9:13 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 10 hr |
| Sep 13, 9:18 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 42 min |
| Sep 14, 3:57 AM CDT | River Flood Warning | CRP | Bee, Nueces, San Patricio | 4 hr |
| Sep 14, 10:30 AM CDT | Flash Flood Warning | CRP | Victoria | 91 min |
| Sep 14, 2:21 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 54 min |
| Sep 14, 4:10 PM CDT | Special Marine Warning | CRP | 65 min | |
| Sep 14, 4:32 PM CDT | Areal Flood Advisory | CRP | Webb | 118 min |
| Sep 14, 4:52 PM CDT | Flash Flood Warning | CRP | Webb | 113 min |
| Sep 14, 5:20 PM CDT | Areal Flood Advisory | CRP | Kleberg | 55 min |
| Sep 14, 5:44 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Watches in Texas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.